Alert archive / California / Wind Advisories in 2020

Wind Advisory 3, NWS Hanford, CA

January 7, 2020

NWS Hanford, CA issued this wind advisory at Jan 7, 2020, 11:49 AM PST. It took effect at Jan 8, 2020, 1:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2020, 11:49 AM PST (19:49 UTC)
In effect from
Jan 8, 2020, 1:00 AM PST
Expired
Jan 8, 2020, 10:00 AM PST
In force
9 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

024 
WWUS76 KHNX 071949
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1149 AM PST Tue Jan 7 2020

CAZ198-199-080400-
/O.NEW.KHNX.WI.Y.0003.200108T0900Z-200108T1800Z/
Indian Wells Valley-Kern County Desert-
Including the cities of Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
1149 AM PST Tue Jan 7 2020

...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY...

* WHAT...West winds 10 to 15 mph with gusts up to 50 mph 
  expected.

* WHERE...Mainly below the Kern County mountain passes near
  Mojave.

* WHEN...From 1 AM to 10 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ180>184-186-072100-
/O.CON.KHNX.FG.Y.0006.000000T0000Z-200107T2100Z/
San Joaquin Confluence-Merced and Madera-
Western San Joaquin Valley-Foggy Bottom-Fresno-
Southern Kings County-
Including the cities of Los Banos, Mendota, Merced, Madera, 
Atwater, Lemoore Station, Five Points, Kettleman City, Hanford, 
Lemoore, Corcoran, Fresno, and Alpaugh
1149 AM PST Tue Jan 7 2020

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Merced and Madera, San Joaquin Confluence, Foggy 
  Bottom, Western San Joaquin Valley, Fresno and Southern Kings 
  County.

* WHEN...Until 1 PM PST this afternoon.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
7 follow-up statements
961 
WWUS76 KHNX 072055
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1255 PM PST Tue Jan 7 2020

CAZ180>184-186-072200-
/O.EXP.KHNX.FG.Y.0006.000000T0000Z-200107T2100Z/
San Joaquin Confluence-Merced and Madera-
Western San Joaquin Valley-Foggy Bottom-Fresno-
Southern Kings County-
Including the cities of Los Banos, Mendota, Merced, Madera, 
Atwater, Lemoore Station, Five Points, Kettleman City, Hanford, 
Lemoore, Corcoran, Fresno, and Alpaugh
1255 PM PST Tue Jan 7 2020

...DENSE FOG ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON...

Widespread dense fog has diminished across the San Joaquin Valley.
Area webcams and observations are showing fog lifting into a low
stratus deck across most of the San Joaquin Valley. The Dense fog
advisory will be allowed to expire at 1 PM PST.

$$

CAZ198-199-080500-
/O.CON.KHNX.WI.Y.0003.200108T0900Z-200108T1800Z/
Indian Wells Valley-Kern County Desert-
Including the cities of Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
1255 PM PST Tue Jan 7 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM PST
WEDNESDAY...

* WHAT...West winds 5 to 15 mph with gusts up to 50 mph expected.

* WHERE...Mainly below the Kern County mountain passes near
  Mojave.

* WHEN...From 1 AM to 10 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
819 
WWUS76 KHNX 080414
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
814 PM PST Tue Jan 7 2020

CAZ197-081300-
/O.NEW.KHNX.FG.Y.0007.200108T0414Z-200108T1800Z/
Fort Tejon-
Including the cities of Frazier Park, Grapevine, and Lebec
814 PM PST Tue Jan 7 2020

...A DENSE FOG ADVISORY IS IN EFFECT UNTIL 10 AM PST WEDNESDAY
MORNING... 

* WHAT...Visibilities in dense fog ranging from 800 feet to as low
  as 200 feet. 

* WHERE...Fort Tejon area.

* WHEN...Until 10 AM PST Wednesday morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...The California Highway Patrol reported a
  visibility of less than one quarter of a mile along Lebec Road.
  Low visibilities and hazardous driving conditions are possible 
  along Interstate 5 through the Grapevine. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anticipate travel delays. If driving, slow down, use low beam 
headlights, and leave keep plenty of distance between your vehicle
and the vehicle in front of you. 

&&

$$

CAZ198-199-081300-
/O.CON.KHNX.WI.Y.0003.200108T0900Z-200108T1800Z/
Indian Wells Valley-Kern County Desert-
Including the cities of Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
814 PM PST Tue Jan 7 2020

...A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM PST TONIGHT UNTIL
10 AM PST WEDNESDAY MORNING...

* WHAT...Sustained westerly winds 20 to 30 mph, with gusts around
  50 mph. 

* WHERE...Mainly below Kern County mountain passes.

* WHEN...From 1 AM PST tonight until 10 AM PST Wednesday morning.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Strong wind gusts may blow down tree limbs. A few power outages
  are possible. Travel will be difficult, particularly for high
  profile vehicles. 

* ADDITIONAL DETAILS...Highways affected include, but are not
  limited to Highway 14, Highway 178 below Walker Pass, and
  Highway 58 below Tehachapi Pass, including the town of Mojave. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
BS
486 
WWUS76 KHNX 080442
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
842 PM PST Tue Jan 7 2020

CAZ180>189-191-081300-
/O.EXA.KHNX.FG.Y.0007.000000T0000Z-200108T1800Z/
San Joaquin Confluence-Merced and Madera-
Western San Joaquin Valley-Foggy Bottom-Fresno-Tulare County-
Southern Kings County-Western Kern County-Eastern Kern County-
Bakersfield-Southern Sierra Foothills-
Including the cities of Los Banos, Mendota, Merced, Madera, 
Atwater, Lemoore Station, Five Points, Kettleman City, Hanford, 
Lemoore, Corcoran, Fresno, Goshen, Visalia, Tulare, Porterville, 
Alpaugh, Wasco, Shafter, Delano, Bakersfield, Springville, 
and Three Rivers
842 PM PST Tue Jan 7 2020

...A DENSE FOG ADVISORY IS IN EFFECT UNTIL 10 AM PST WEDNESDAY
MORNING...

* WHAT...Visibilities in dense fog ranging from 800 feet to as 
  low as 200 feet.

* WHERE...Most of the San Joaquin Valley. 

* WHEN...Until 10 AM PST Wednesday morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...Highways affected include, but are not
  limited to Highway 99, Highway 198, Highway 180, Highway 43,
  Highway 41, Highway 152, and Interstate 5 south of Harris Ranch. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anticipate travel delays. If driving, slow down, use low beam 
headlights, and keep plenty of distance between your vehicle and 
the vehicle in front of you.

&&

$$

CAZ197-081300-
/O.CON.KHNX.FG.Y.0007.000000T0000Z-200108T1800Z/
Fort Tejon-
Including the cities of Frazier Park, Grapevine, and Lebec
842 PM PST Tue Jan 7 2020

...A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST 
WEDNESDAY MORNING...

* WHAT...Visibilities in dense fog ranging from 800 feet to as 
  low as 200 feet.

* WHERE...Fort Tejon area.

* WHEN...Until 10 AM PST Wednesday morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...The California Highway Patrol reported a 
  visibility of less than one quarter of a mile along Lebec 
  Road. Low visibilities and hazardous driving conditions are 
  possible along Interstate 5 through the Grapevine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anticipate travel delays. If driving, slow down, use low beam
headlights, and leave keep plenty of distance between your
vehicle and the vehicle in front of you.

&&

$$

CAZ198-199-081300-
/O.CON.KHNX.WI.Y.0003.200108T0900Z-200108T1800Z/
Indian Wells Valley-Kern County Desert-
Including the cities of Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
842 PM PST Tue Jan 7 2020

...A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TONIGHT UNTIL 10 
AM PST WEDNESDAY MORNING...

* WHAT...Sustained westerly winds 20 to 30 mph, with gusts around
  50 mph. 

* WHERE...Mainly below Kern County mountain passes.

* WHEN...From 1 AM PST tonight until 10 AM PST Wednesday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Strong wind gusts may blow down tree limbs. A few power 
  outages are possible. Travel will be difficult, particularly 
  for high profile vehicles.

* ADDITIONAL DETAILS...Highways affected include, but are not 
  limited to Highway 14, Highway 178 below Walker Pass, and 
  Highway 58 below Tehachapi Pass, including the town of Mojave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
BS
273 
WWUS76 KHNX 081238
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
438 AM PST Wed Jan 8 2020

CAZ180>189-191-197-081800-
/O.CON.KHNX.FG.Y.0007.000000T0000Z-200108T1800Z/
San Joaquin Confluence-Merced and Madera-
Western San Joaquin Valley-Foggy Bottom-Fresno-Tulare County-
Southern Kings County-Western Kern County-Eastern Kern County-
Bakersfield-Southern Sierra Foothills-Fort Tejon-
Including the cities of Los Banos, Mendota, Merced, Madera, 
Atwater, Lemoore Station, Five Points, Kettleman City, Hanford, 
Lemoore, Corcoran, Fresno, Goshen, Visalia, Tulare, Porterville, 
Alpaugh, Wasco, Shafter, Delano, Bakersfield, Springville, 
Three Rivers, Frazier Park, Grapevine, and Lebec
438 AM PST Wed Jan 8 2020

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* WHAT...Visibilities in dense fog ranging from 800 feet to as 
  low as 200 feet.

* WHERE...Most of the San Joaquin Valley, Southern Sierra Nevada
  foothills in Kern and Tulare Counties, and the Fort Tejon 
  portion of the Kern County mountains.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...Highways affected include, but are not
  limited to Highway 99, Highway 198, Highway 180, Highway 43,
  Highway 41, Highway 152, and Interstate 5 south of Harris Ranch
  and up to the Grapevine near Lebec and Frazier park.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

CAZ198-199-081800-
/O.CON.KHNX.WI.Y.0003.000000T0000Z-200108T1800Z/
Indian Wells Valley-Kern County Desert-
Including the cities of Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
438 AM PST Wed Jan 8 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...West winds 20 to 30 mph with gusts around 50 mph.

* WHERE...Indian Wells Valley and Kern County Desert.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Strong wind gusts may blow down tree limbs. A few power 
  outages are possible. Travel will be difficult, particularly 
  for high profile vehicles.

* ADDITIONAL DETAILS...Highways affected include, but are not 
  limited to Highway 14, Highway 178 below Walker Pass, and 
  Highway 58 below Tehachapi Pass, including the town of Mojave..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

BSO
563 
WWUS76 KHNX 081431
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
631 AM PST Wed Jan 8 2020

CAZ196-081800-
/O.NEW.KHNX.ZF.Y.0003.200108T1431Z-200108T1800Z/
Tehachapi Area-
Including the city of Tehachapi
631 AM PST Wed Jan 8 2020

...FREEZING FOG ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...Visibility one quarter mile or less in freezing fog.

* WHERE...Tehachapi Area.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility 
  and potential frost on bridges.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you. Also, be alert for frost on bridge decks
causing slippery roads.

&&

$$

CAZ180>189-191-197-081800-
/O.CON.KHNX.FG.Y.0007.000000T0000Z-200108T1800Z/
San Joaquin Confluence-Merced and Madera-
Western San Joaquin Valley-Foggy Bottom-Fresno-Tulare County-
Southern Kings County-Western Kern County-Eastern Kern County-
Bakersfield-Southern Sierra Foothills-Fort Tejon-
Including the cities of Los Banos, Mendota, Merced, Madera, 
Atwater, Lemoore Station, Five Points, Kettleman City, Hanford, 
Lemoore, Corcoran, Fresno, Goshen, Visalia, Tulare, Porterville, 
Alpaugh, Wasco, Shafter, Delano, Bakersfield, Springville, 
Three Rivers, Frazier Park, Grapevine, and Lebec
631 AM PST Wed Jan 8 2020

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* WHAT...Areas of dense fog with visibilities below 1/4 mile in
  some locations.

* WHERE...Much of the San Joaquin Valley, Southern Sierra Nevada 
  foothills in Kern and Tulare Counties, and the Fort Tejon 
  portion of the Kern County mountains.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...Highways affected include, but are not
  limited to Highway 99, Highway 198, Highway 180, Highway 43,
  Highway 41, Highway 152, and Interstate 5 south of Harris Ranch
  and up to the Grapevine near Lebec and Frazier park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

CAZ198-199-081800-
/O.CON.KHNX.WI.Y.0003.000000T0000Z-200108T1800Z/
Indian Wells Valley-Kern County Desert-
Including the cities of Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
631 AM PST Wed Jan 8 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...West winds 20 to 30 mph with gusts to around 45 mph.

* WHERE...Indian Wells Valley and Kern County Desert.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds can make travel difficult, particularly 
  for high profile vehicles.

* ADDITIONAL DETAILS...Highways affected include, but are not
  limited to Highway 14, Highway 178 below Walker Pass, and
  Highway 58 below Tehachapi Pass, including the town of Mojave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
005 
WWUS76 KHNX 081553
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
753 AM PST Wed Jan 8 2020

CAZ180>189-191-081700-
/O.CAN.KHNX.FG.Y.0007.000000T0000Z-200108T1800Z/
San Joaquin Confluence-Merced and Madera-
Western San Joaquin Valley-Foggy Bottom-Fresno-Tulare County-
Southern Kings County-Western Kern County-Eastern Kern County-
Bakersfield-Southern Sierra Foothills-
Including the cities of Los Banos, Mendota, Merced, Madera, 
Atwater, Lemoore Station, Five Points, Kettleman City, Hanford, 
Lemoore, Corcoran, Fresno, Goshen, Visalia, Tulare, Porterville, 
Alpaugh, Wasco, Shafter, Delano, Bakersfield, Springville, 
and Three Rivers
753 AM PST Wed Jan 8 2020

...DENSE FOG ADVISORY IS CANCELLED...

Visibility is above a quarter mile throughout the San Joaquin 
Valley. Therefore the Dense Fog Advisory that had been in effect
has been cancelled.

$$

CAZ197-081800-
/O.CON.KHNX.FG.Y.0007.000000T0000Z-200108T1800Z/
Fort Tejon-
Including the cities of Frazier Park, Grapevine, and Lebec
753 AM PST Wed Jan 8 2020

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* WHAT...Visibilities in dense fog ranging from 800 feet to as 
  low as 200 feet.

* WHERE...Fort Tejon area.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...Low visibilities and hazardous driving
  conditions are possible along Interstate 5 through the
  Grapevine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

CAZ198-199-081800-
/O.CON.KHNX.WI.Y.0003.000000T0000Z-200108T1800Z/
Indian Wells Valley-Kern County Desert-
Including the cities of Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
753 AM PST Wed Jan 8 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...West winds 20 to 30 mph with gusts to around 45 mph.

* WHERE...Indian Wells Valley and Kern County Desert.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds can make travel difficult, particularly 
  for high profile vehicles.

* ADDITIONAL DETAILS...Highways affected include, but are not
  limited to Highway 14, Highway 178 below Walker Pass, and
  Highway 58 below Tehachapi Pass, including the town of Mojave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ196-081800-
/O.CON.KHNX.ZF.Y.0003.000000T0000Z-200108T1800Z/
Tehachapi Area-
Including the city of Tehachapi
753 AM PST Wed Jan 8 2020

...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* WHAT...Visibility one quarter mile or less in freezing fog.

* WHERE...Tehachapi Area.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility 
  and potential frost on bridges.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you. Also, be alert for frost on bridge decks
causing slippery roads.

&&

$$

DS
359 
WWUS76 KHNX 081803
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1003 AM PST Wed Jan 8 2020

CAZ196-082100-
/O.EXP.KHNX.ZF.Y.0003.000000T0000Z-200108T1800Z/
/O.NEW.KHNX.FG.Y.0008.200108T1803Z-200108T2100Z/
Tehachapi Area-
Including the city of Tehachapi
1003 AM PST Wed Jan 8 2020

...DENSE FOG ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...
...FREEZING FOG ADVISORY HAS EXPIRED...

* WHAT...Visibility reduced to below 1000 feet in dense fog.

* WHERE...Tehachapi Area.

* WHEN...Until 1 PM PST this afternoon.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

CAZ197-081915-
/O.EXP.KHNX.FG.Y.0007.000000T0000Z-200108T1800Z/
Fort Tejon-
Including the cities of Frazier Park, Grapevine, and Lebec
1003 AM PST Wed Jan 8 2020

...DENSE FOG ADVISORY HAS EXPIRED...

Visibility has improved in the Fort Tejon and Grapevine areas.
Therefore the Dense Fog Advisory which had been in effect for this
area will be allowed to expire.

$$

CAZ198-199-081915-
/O.EXP.KHNX.WI.Y.0003.000000T0000Z-200108T1800Z/
Indian Wells Valley-Kern County Desert-
Including the cities of Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
1003 AM PST Wed Jan 8 2020

...WIND ADVISORY HAS EXPIRED...

Winds have decreased across the Kern County Deserts and will
continue to decrease through this afternoon. Therefore the Wind
Advisory that had been in effect for the Kern County Deserts will
be allowed to expire.

$$

DS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 7, 2:42 AM PST, 9 hours 7 minutes earlier.

Area forecast discussion, Jan 7, 2:42 AM PST, 9 hours 7 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Hanford CA
242 AM PST Tue Jan 7 2020

.SYNOPSIS...
A couple of weak weather disturbances will move through the
Central California Interior this week. The first will skirt the
north mainly during Wednesday morning with a second system
arriving Thursday. Unsettled weather will return on Saturday,
though light precipitation is expected with each system.
Otherwise, the possibility of dense fog will continue in the San
Joaquin Valley at times this week.

&&

.DISCUSSION...
Latest satellite images depict an upper-level ridge of high
pressure along the West Coast. A few high clouds will continue
move over the region tonight and into the daytime. However, dense
fog continues in the San Joaquin Valley tonight with the typical
chilly overnight temperatures. Visibility has fallen below a
quarter mile in quite a few areas and will likely fall to around a
few hundred feet or less at times for the remainder of tonight
through the mid-morning hours.

A weak disturbance will pass over the forecast area by early
Wednesday morning. A few showers and low clouds could pile up in
the Kern County mountain areas with upslope winds coming from the
northwest during Wednesday morning and afternoon. Some low clouds
are possible at times in the south end of the valley, including
over Bakersfield on Wednesday. Expect light precipitation amounts
with this particular disturbance, as most of the moisture will
pass over Northern California.

A weak low pressure system will arrive by Thursday morning.
Moisture is also limited with this system, per latest higher
resolution guidance. Models show disagreement in terms of the
trajectory of the upper-level low, so confidence is medium at best
at this time. Some precipitation is conceivable over our forecast
area, including the Central Valley, although amounts will likely
be pretty light throughout the region.

Weak upper-level ridging will build along the coast on Thursday
night into Friday, so there will be the potential for another
episode of valley fog by Friday morning. The next disturbance
passes over Central California on Saturday and will bring yet
another chance for mainly light precipitation. Confidence is low
regarding another episode of dense fog in the San Joaquin Valley
beyond Friday, though it is possible given the time of year.

On Sunday and afterward, it appears a west to northwest flow with
weak disturbances at times will continue, though any significant
moisture will track mainly to our north. Precipitation chances
continue into early next week. However, overall forecast
confidence is even lower for this period.

&&

.AVIATION...
In the San Joaquin Valley and adjacent Sierra foothills...
Mist and fog will create widespread MVFR conditions with areas of
IFR and local LIFR/VLIFR through 18Z Tuesday, then redeveloping
after 06Z Wednesday. VFR conditions will otherwise prevail over
the central California interior during the next 24 hours.

&&

.AIR QUALITY ISSUES...
On Tuesday January 7 2020... Fireplace/Wood Stove Burning Status
is: No Burning Unless Registered in Fresno... Kern... Kings...
Madera and Tulare Counties.
Further information is available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is medium.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 10 AM PST this morning for CAZ180>189.

&&

public/fire wx......BSO
aviation/PIO/IDSS...JEB

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 9:51 PM PSTDense Fog AdvisoryHNX15 hr

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.